| Model Number |
GLY120515 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during a coil embolization of post procedural gastrointestinal bleeding, a galaxy g3 5mm x 15cm coil (gly120515, 30719534) was prepared as usual with performing continuous flush.After several coils were implanted, the last one could not be detached.Cable was replaced but the issue continued.The last galaxy g3 coil was pulled into the microcatheter, and the microcatheter and the coil were withdrawn as a unit because the coil could be detached during retrieval.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are prowler select plus microcatheter, okay y connector, empower cable.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Pre-shipment pictures were attached to the complaint file in which it was noted that the galaxy g3 coil is tangled with the delivery system unit.The coil was already detached from the unit, and no abnormalities were noted on it; only the distal portion was outside of the introducer, and the rest remained inside the introducer.The resistance heating (rh) is softened indicating that the detachment process was already initiated.When the galaxy g3 was connected to a lab sample detachment control box (dcb) and a sample enpower control cable, the system-ready light illuminated.A manufacturing record evaluation was performed for the finished device 30719534 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding a failure to detach was not able to be confirmed since the coil was already detached from the unit, and the system not show any abnormalities when was connected to the dcb.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received indicating that a pre-deployment electrical testing was performed.The procedure was completed by the microcatheter being pulled out.No neck remodeling was utilized.The coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion: as reported by the field, during a coil embolization of post procedural gastrointestinal bleeding, a galaxy g3 5mm x 15cm coil (gly120515, 30719534) was prepared as usual with performing continuous flush.After several coils were implanted, the last one could not be detached.Cable was replaced but the issue continued.The last galaxy g3 coil was pulled into the microcatheter, and the microcatheter and the coil were withdrawn as a unit because the coil could be detached during retrieval.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are prowler select plus microcatheter, okay y connector, empower cable.Additional information was received indicating that a pre-deployment electrical testing was performed.The procedure was completed by the microcatheter being pulled out.No neck remodeling was utilized.The coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed.Pre-shipment pictures were attached to the complaint file in which it was noted that the galaxy g3 coil is tangled with the delivery system unit.The coil was already detached from the unit, and no abnormalities were noted on it; only the distal portion was outside of the introducer, and the rest remained inside the introducer.The resistance heating (rh) is softened indicating that the detachment process was already initiated.When the galaxy g3 was connected to a lab sample detachment control box (dcb) and a sample enpower control cable, the system-ready light illuminated.A non-sterile galaxy g3 mini 5mm x 15cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was partially inside of the introducer.No other damages were found.The device was inspected under microscopic magnification, and the embolic coil was found to be in good conditions (i.E., no kinked, stretched or with non-concentric loops); this was found already detached from the resistance heating (rh).The distal outer sheath had been softened, indicating that the resistance heating coil had been heated.These conditions found are consistent with the damages seen in the provided pictures.The electrical resistance of the galaxy g3 device was measured with a multimeter it measured 52.8 ohms o, which is within the specification range between 48.5 ohms o ¿ 56.0 ohms o.Also, the device was connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no damages were found on the device that indicates the detachment occurred prematurely as a result of a device failure; the most likely cause of such issue is that the coil did not reach out the detachment zone outside from the microcatheter and when this was withdrawal this finally got separated in the introducer.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the laboratory setting.Failure to detach is a known potential issue associated with the use of this device.According to the risk documentation, this issue can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The statement "the coil could be detached during retrieval" was confirmed based on the condition observed on the returned device.However, neither the embolic coil nor the delivery system presented any damage to suggest that the detachment occurred prematurely.Moreover, the electrical values of the device were confirmed to be within the specifications, the device would be expected to perform.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not advance the dpu wire outside of the microcatheter as this may prevent detachment.Verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.